Advertisement

Approximate analytic continuation beyond the first Riemann sheet

  • George A. BakerJr.
Critical Phenomena
Part of the Lecture Notes in Mathematics book series (LNM, volume 1105)

Abstract

A brief review of the classical theory of multivalued functions of a complex variable is used to introduce the classification of monogenic analytic functions by their monodromic dimension. Riemann's monodromy theorem is used to set the stage for a class of Hermite-Padé multiform approximants. The approximation problem for functions meromorphic on a Riemann surface of m-sheets with a finite number of singular points is completely solved. A general uniqueness of convergence theorem and another convergence theorem are given.

Keywords

Singular Point Riemann Surface Entire Function Branch Point Meromorphic Function 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    K. Knopp, Theory of Functions, parts I and II, translated by F. Bagemihl, Dover Publications, New York, 1945.Google Scholar
  2. 2.
    B. Riemann, (1857) Collected Works of Bernhard Riemann, H. Weber, ed., pp. 379–390, Dover Pub. Inc., New York, 1953, and in English, G. V. Chudnovsky, in Bifurcation Phenomena in Mathematical Physics and Related Topics, C. Bardos and D. Bessis, eds. pp. 449–510 D. Reidel Publishing Co. Boston, 1980.Google Scholar
  3. 3.
    J. Nuttall, Hermite-Padé Approximants to Functions Meromorphic on a Riemann Surface, J. Approx. Theory 32 (1981) 233–240.MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    G. A. Baker, Jr., Invariance Properties in Hermite-Padé Approximation Theory, to be published, J. Comp. Appl. Maths.Google Scholar
  5. 5.
    C. Hermite, Sur la généralisation des fractions continues algebriques, Ann. Math. Sér. 2, 21 (1893) 289–308.Google Scholar
  6. 6.
    H. Padé, Sur la généralisation des fractions continues algebriques, J. Math. Ser. 4, 10 (1894) 291–329.Google Scholar
  7. 7.
    J. Della Dora and C. Di-Crescenzo, Approximation de Padé-Hermite in Padé Approximation and its Applications, L. Wuytack, ed., Lecture Notes in Mathematics 765, A. Dold and B. Eckmann, eds., pp. 88–115, Springer-Verlag, New York, 1979.CrossRefGoogle Scholar
  8. 8.
    S. K. Burley, S. O. John and J. Nuttall, Vector Orthogonal Polynomials, SIAM J. Numer. Anal. 18 (1981), 919–924.MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    See, for example, E. Kamke, Differentialgleichungen Lösungsmethoden und Lösungen, Vol. 1, Akad. Verlagsgesellschaft, Leipzig (1951).zbMATHGoogle Scholar
  10. 10.
    G. A. Baker, Jr., Essentials of Padé Approximants, Academic Press, New York, 1975.zbMATHGoogle Scholar
  11. 11.
    J. Nuttall, Asymptotics of Diagonal Hermite-Padé Polynomials, Univ. of Western Ontario Preprint (1983).Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • George A. BakerJr.
    • 1
  1. 1.Theoretical Division Los Alamos National LaboratoryUniversity of CaliforniaLos Alamos

Personalised recommendations